Utah, 2007Flash Flooding and Flooding in Utah, July 26, 2007
July 26, 2007 · NWS SLC · 7 events in 3 counties and zones
More flooding and wind damage across the state. Heavy rains ran across roadways and flooded a few parks in South Jordan.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
More flooding and wind damage across the state. Heavy rains ran across roadways and flooded a few parks in South Jordan.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 26, 2:18 PM MST, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 26, 2:18 PM MST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
318 PM MDT THU JUL 26 2007
.SYNOPSIS...VERY MOIST AIRMASS OVER UTAH WILL HOVER IN PLACE INTO THE
WEEKEND. HIGH PRESSURE ALOFT WILL CONTINUE OVER THE GREAT BASIN
THROUGH THE WEEKEND.
&&
.DISCUSSION...MOISTURE PLUME ACROSS THE GREAT BASIN FROM OLD MEXICO
NORTH INTO CANADA REMAINS IN PLACE AND WILL SO FOR THE NEXT FEW
DAYS AS IT SLOWLY TAKES ON A DRYING TREND. PRECIPITABLE WATER (PW)
VALUES REMAIN HIGH ACROSS THE FORECAST AREA...ABOVE AN INCH IN MOST
LOCATIONS INCLUDING NORTHWEST UTAH AND NORTHEAST NEVADA WHERE
CONVECTION HAS BEEN INITIATED DUE TO GOOD INSOLATION UNDER CLEAR
SKIES. MOISTURE WILL SLOWLY DECREASE OVER UTAH THE NEXT FEW DAYS AS
HIGH CENTER SETTLES OVER NORTHERN UTAH AND DEEP MOISTURE TENDS
TO FLOW AROUND THE PERIMETER OF THE RIDGE. SCATTERED CONVECTION HAS
ALSO BEGUN OVER THE SPINE OF UTAH...ESPECIALLY SOUTH...DISPLAYING
NO MOVEMENT OR LITTLE MOVEMENT TO THE NORTH. THIS IS DUE TO EMBEDDED
WEAK SHORTWAVES DRIFTING THROUGH THE MEAN RIDGE AND THE ABUNDANT
MOISTURE. BRIEF HEAVY RAINS ARE POSSIBLE AND DUE TO THE SLOW
MOVEMENT...FLASH FLOODING IS POSSIBLE OVER THE SOUTHWEST THROUGH
THIS EVENING. AIRMASS LOOKS TO CONTINUE DRYING FROM THE NORTHWEST
LATER SATURDAY AND CONTINUE INTO SUNDAY.
RIDGE AXIS WILL AGAIN SHIFT EASTWARD MONDAY AND OPEN THE DOOR TO
ANOTHER BOUT OF MONSOON MOISTURE. LATEST GFS INDICATES THAT ISOLATED
THUNDERSTORMS ON MONDAY WILL GIVE WAY TO SCATTERED CONVECTION ON
TUESDAY AND THEN BECOME WIDESPREAD BY WEDNESDAY. THIS MONSOON EVENT
WILL THEN BE FOLLOWED BY ANOTHER PERIOD OF DRYING FOR THE LATTER
PART OF THE WEEK AND ON INTO THE WEEKEND. AS UPSTREAM TROUGH PUSHES
ACROSS THE NORTHERN ROCKIES LATE FRIDAY THROUGH SUNDAY...A SOUTHWEST
FLOW WILL DEVELOP ACROSS UTAH. GUSTY WINDS WILL EXACERBATE ANY
FIRE PROBLEMS PRESENT AT THAT TIME. HOWEVER...WITH THE ABUNDANT
MOISTURE EXPECTED PRIOR TO THIS TIME PERIOD...HUMIDITIES WOULD
REALLY HAVE TO TAKE A TUMBLE FOR THE AREA TO REACH RED FLAG
CONDITIONS. POSSIBLE...BUT NOT LIKELY.
&&
.AVIATION...THERE IS A 20 PERCENT CHANCE OF A THUNDERSTORM DIRECTLY
IMPACTING THE SLC TERMINAL. HOWEVER...WITH DEVELOPING CONVECTION TO
THE SOUTH OF THE FIELD...THERE IS A GREATER CHANCE OF SOUTHERLY
OUTFLOW WINDS THROUGH 03Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&
PUBLIC.....YOUNG
AVIATION...B. SMITH
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE
VISIT...HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 26, 5:50 AM MST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
650 AM MDT THU JUL 26 2007
UTZ001>016-019>021-517-518-WYZ021-271300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
650 AM MDT THU JUL 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH ALONG WITH FAR SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
THE VERY MOIST AIRMASS ACROSS THE AREA WILL BRING ADDITIONAL SHOWERS
AND THUNDERSTORMS TO UTAH AND SOUTHWEST WYOMING TODAY. SHOWERS AND
THUNDERSTORMS WILL PEAK DURING THE AFTERNOON AND EARLY EVENING
HOURS...THEN GRADUALLY DISSIPATE DURING THE LATE EVENING HOURS.
LOCALLY HEAVY RAINS ARE ONCE AGAIN POSSIBLE FROM THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH MONDAY...
THOUGH MAINLY OVER THE SOUTHERN...CENTRAL...AND EASTERN MOUNTAINS.
MOISTURE WILL INCREASE AGAIN FROM THE SOUTH LATE MONDAY...BRINGING A
RENEWED THREAT OF WIDESPREAD SHOWERS AND THUNDERSTORMS WITH HEAVY
RAIN TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Jul 26, 3:28 PM MST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
428 PM MDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TORNADO PLYMOUTH 41.88N 112.14W
07/25/2007 BOX ELDER UT PUBLIC
TORNADO OVER GRASS FIELD SEEN NEAR I-15 AND PHOTOS TAKEN
TO CONFIRM. NO DAMAGE. OBSERVERS REPORTED THAT IT CROSSED
THE INTERSTATE. INFORMATION FROM KTVX.
&&
ATARDYLocal storm report, Jul 26, 3:56 PM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
456 PM MDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD 1 E FOUNTAIN GREEN 39.63N 111.62W
07/25/2007 SANPETE UT PUBLIC
DEBRIS FLOW FROM THE SALT CREEK BURN SCAR DAMAGED SEVERAL
HOMES.
&&
MCINERNEYLocal storm report, Jul 26, 4:15 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
515 PM MDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TORNADO PLYMOUTH 41.88N 112.14W
07/25/2007 F0 BOX ELDER UT PUBLIC
TORNADO OVER GRASS FIELD SEEN NEAR I-15 AND PHOTOS TAKEN
TO CONFIRM. NO DAMAGE. OBSERVERS REPORTED THAT IT CROSSED
THE INTERSTATE. INFORMATION FROM KTVX.
0418 PM HAIL 10 E PARK CITY 40.66N 111.30W
07/25/2007 E1.00 INCH SUMMIT UT PUBLIC
REPORT RELAYED FROM FEDEX DRIVER TO KUTV CHANNEL 2
0450 PM FLASH FLOOD 1 E FOUNTAIN GREEN 39.63N 111.62W
07/25/2007 SANPETE UT PUBLIC
DEBRIS FLOW FROM THE SALT CREEK BURN SCAR DAMAGED SEVERAL
HOMES.
0555 PM TSTM WND GST 6 NW SALT LAKE CITY 40.83N 112.01W
07/25/2007 E69.00 MPH SALT LAKE UT MESONET
SALT AIR MESONET SITE NEAR INTERSTATE 80. ESTIMATED TIME.
GUSTS 53 MPH AT SLC ASOS AT 606 PM MDT.
0620 PM FLASH FLOOD 3 W GRANTSVILLE 40.59N 112.52W
07/25/2007 TOOELE UT OTHER FEDERAL
DEBRIS FLOW FROM KIMBELL BURN SCAR CROSSED STATE ROAD 186
WEST OF THE TOWN OF GRANTSVILLE. ROAD CLOSED BY FLOWING
MUD AND DEBRIS.
0630 PM TSTM WND GST SOUTH WEBER 41.13N 111.93W
07/25/2007 M73.00 MPH DAVIS UT TRAINED SPOTTER
PERSONAL WEATHER STATION
0730 PM FLASH FLOOD LEAMINGTON 39.53N 112.29W
07/25/2007 MILLARD UT TRAINED SPOTTER
DEBRIS FLOW IN LEAMINGTON DEVILS DEN BURN AREA IN
LEAMINGTON CANYON REPORTED BY SPOTTER. EVENT BETWEEN
LEAMINGTON AND OAK CITY.
&&
ATARDYEvent by event
4 flood, 2 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Flash Flood, Sanpete
- When
- July 26, 4:35 PM MST
- Where
- Sanpete County, 4.79 mi E of Fountain Green
- Cause
- Heavy Rain / Burn Area
- Reported by
- NWS Employee
- Coordinates
- 39.630, -111.540
Heavy rain once again produced a debris flow on the Salt Creek scar. In 15 minutes, 0.97 in rainfall was recorded at a local RAWS.
Thunderstorm Wind, Tooele
- When
- July 26, 6:40 PM MST
- Where
- Tooele County, 15.45 mi SSW of Arinosa
- Measured
- 67 kt (77 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 40.520, -113.750
A 67 knot wind gust was recorded at the North Salt Flats mesonet site.
Flood, Tooele
- When
- July 26, 7:50 PM MST
- Where
- Tooele County, 2.77 mi N of Marshall
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.640, -112.400
The Kimball burn scar received heavy rain, with mud and debris across SR 138.
Flood, Tooele
- When
- July 26, 8:35 PM MST
- Where
- Tooele County, 0.69 mi N of (T62)tooele
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.540, -112.300
Heavy rain resulted in 6 in. deep ponding of water on roads.
Flood, Salt Lake
- When
- July 26, 8:50 PM MST
- Where
- Salt Lake County, 1.38 mi S of Salt Lake No Two Arp
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 40.600, -112.000
One foot deep water was reported on Redwood Road.
Flood, Salt Lake
- When
- July 26, 8:55 PM MST
- Where
- Salt Lake County, 0.69 mi N of Midvale
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 40.610, -111.900
Two foot deep water was reported at 7800S 300W.
Flash Flood, Salt Lake
- When
- July 26, 9:39 PM MST
- Where
- Salt Lake County, 1.38 mi S of Redwood
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 40.700, -111.930
Numerous power outages occurred across southern Salt Lake County due to flooded transformers. Roads were closed near 5000S 2700W and 7800S 300W with 2 feet deep water on the roads.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, July 26, 20072 deaths · 1 in hail · 14 events
- Hail and Damaging Winds in Michigan, July 26, 2007$5.3 million · 1.75 in hail · 28 events
- Hail and Damaging Winds in Illinois, July 26, 2007$2.1 million · 65 kt wind · 6 events
- Flash Flood and Damaging Wind in Indiana, July 26, 2007$500,000 · 51 kt wind · 2 events
- Flash Flooding and Heavy Rain in North Carolina, July 26, 2007$200,000 · 4 events
- Tornadoes and Hail in Indiana, July 26, 2007$120,000 · EF0 · 10 events
- Flash Flooding and Damaging Wind in Wisconsin, July 26, 2007$126,000 · 4 events
- Hail and Damaging Winds in Kentucky, July 26, 2007$55,000 · 1 in hail · 20 events
- Flash Flood and Hail in Wisconsin, July 26, 2007$55,000 · 2 in hail · 19 events
- Damaging Wind and Lightning Strike in North Carolina, July 26, 2007$100,000 · 55 kt wind · 2 events
- Flash Flood in Wyoming, July 26, 2007$50,000 · 1 event
- Hail and Damaging Winds in West Virginia, July 26, 20071 injured · 1 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52121, 52134, 52127, 52129, 52131, 52133, 52124.